Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 15, 2005, 5:23 PM CDT for Ouachita Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 5:23 PM CDT (22:23 UTC)
- Expired
- Aug 15, 2005, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 152224
FFWSHV
LAC073-160030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT MON AUG 15 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 730 PM CDT
* AT 520 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER WESTERN OUACHITA
PARISH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAIBORNE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 730 PM CDT.
LAT...LON 3232 9229 3242 9240 3257 9240 3257 9233
3259 9231 3259 9223 3263 9218 3229 9218
3229 9229
$$1 follow-up statement
000
WGUS74 KSHV 152327
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT MON AUG 15 2005
LAC073-160030-
OUACHITA LA-
621 PM CDT MON AUG 15 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CDT FOR OUACHITA
PARISH...
AT 617 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED BARRICADING
ROADS IN WEST MONROE DUE TO FLASH FLOODING.
SHREVEPORT DOPPLER RADAR ESTIMATES THAT...BETWEEN 4 AND 6 PM...OVER
3 INCHES OF RAIN FELL IN PORTIONS OF WESTERN QUACHITA PARISH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3232 9229 3242 9240 3257 9240 3257 9233
3259 9231 3259 9223 3263 9218 3229 9218
3229 9229
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:30 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 15, 2:30 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT MON AUG 15 2005 .DISCUSSION... CURRENT SURFACE OBSERVATIONS SHOW A STATIONARY FRONT...EXTENDING FROM THE DAVIS MOUNTAINS IN TEXAS TO NE OK...AND CONVECTION IS CURRENTLY DEVELOPING ALONG THIS FEATURE. AHEAD OF THE FRONT...SEABREEZE CONVECTION HAS BEEN ONGOING SINCE THE DAY BEGAN. KSHV 12Z SOUNDING SHOWS A MOIST COLUMN...EVEN IN THE PBL...W/PWATS IN EXCESS OF 2 IN. THUS...EXPECTING ONLY GOOD RAINS FROM THIS CONVECTION. OTHERWISE...MODELS DON/T MOVE THE FRONT UNTIL TUESDAY AFTERNOON...AS A SHORTWAVE SKIRTS THE UPPER CONUS...AND PUSHES IT THROUGH. W/THE SEABREEZE EXPECTED THROUGH THEN...WILL MAINTAIN SLIGHT CHANCE POPS EVERYWHERE...AND SLIGHTLY HIGHER IN SE OK CLOSER TO THE FRONT. TUESDAY NIGHT...SOUTHERLY LOW LEFT FLOW RESUMES UNDER BROAD UPPER LEVEL RIDGING...W/PLENTY OF SHORTWAVES MOVING ACROSS THE UPPER US. LATE SATURDAY NIGHT/EARLY SUNDAY...BOTH THE NAM AND THE GFS ARE IN REASONABLE AGREEMENT BRINGING A STRONGER COLD FRONT THROUGH THE REGION...ALBEIT W/NOT MUCH COOLING BEHIND. TEMPS WILL BE TRICKY IN THIS PATTERN...AND LARGELY DICTATED BY VARYING DEGREES OF CLOUD COVER EACH DAY...BUT H85 TEMP TRENDS SUGGEST THEY WILL STAY SLIGHTLY ABOVE NORMAL INTO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 94 73 94 / 20 30 20 20 MLU 71 94 72 92 / 20 30 20 20 DEQ 73 88 71 90 / 30 30 20 20 TXK 74 92 74 93 / 20 30 20 20 ELD 73 92 73 91 / 20 30 20 20 TYR 75 91 76 93 / 20 20 20 20 GGG 74 93 74 93 / 20 20 20 20 LFK 74 92 75 91 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Aug 15, 12:00 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 15 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH THIS EVENING OVER ALL OF THE FOUR STATE REGION. THIS ACTIVITY SHOULD BE A BIT MORE NUMEROUS ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS SEVERAL UPPER LEVEL DISTURBANCES CONTINUE TO TRAVERSE NORTHEAST ACROSS NORTH TEXAS AND EASTERN OKLAHOMA...ATOP A STATIONARY FRONT IN PLACE. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND MOVE NORTH INTO EAST TEXAS AND NORTH LOUISIANA IN RESPONSE TO THE SEABREEZE OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORMS THAT DEVELOP TODAY MAY BRIEFLY BECOME SEVERE... PRODUCING DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING...POOR DRAINAGE AREAS. THESE STORMS SHOULD BEGIN TO TAPER OFF THIS EVENING WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS COULD PERSIST OVERNIGHT ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS THE REGION TUESDAY...AS A WEAK UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY DRIFTS SOUTHEAST INTO SOUTHEAST OKLAHOMA AND THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS. SOME OF THESE STORMS MAY BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY WILL BECOME MORE ISOLATED WEDNESDAY...CONTINUING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. 44
In the hours before
Local storm report, Aug 15, 12:12 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 SW LONGVIEW 32.49N 94.80W
08/14/2005 GREGG TX LAW ENFORCEMENT
ROOFS DAMAGED BY WIND AT BOBO LUMBER YARD...AND SOME
NEARBY TREES DOWNED ON POWER LINES...ON HWY 31
&&
17Local storm report, Aug 15, 3:34 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 5 S MAGNOLIA 33.20N 93.24W
08/15/2005 COLUMBIA AR LAW ENFORCEMENT
TREES DOWN ACROSS ROAD
&&
03Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.